MAUDE Adverse Event Report: OSCOR INC. SAFESHEATH II 9F; INTRODUCER, CATHETER

OSCOR INC. SAFESHEATH II 9F; INTRODUCER, CATHETER
Model Number SS9
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conclusion not yet available investigation in progress.Additional information has been requested to assist with this investigation.A follow-up will be submitted as soon as the investigation is complete.
 
Event or Problem Description
The customer reported: item number and lot# ss6 lot# dp05539 and ss9 lot number dp05457.Was there any patient injury? no was able to retrieve portion of sheath that broke off in patient.Do you have a sample of the defective product to send back? yes i pulled 28 6fr sheaths and 3 9fr sheaths off the shelf with the same lot number as those that were defective.Event date (b)(6) 2017.Hospital/facility name and address.(b)(6).Event description -call to discuss if you need clarification.Performing md describes event as if the sheath is scored where it is supposed to split and it is incomplete resulting in the sheath breaking.It is snapped, pulled apart and breaks-then stretches and pulls apart some more and breaks resulting in several pulls to remove what should be one smooth pull and process.This has happened multiple times and we will save packaging in the future.This was the first time that a piece broke off in the patient that required retrieval.Additional information 7/24/2017: it was only the 9fr that required retrieval.It was the sheath shaft that was "ragged" and not peeling properly.The sheath shaft was manually cut and removed using instruments from the device tray used for insertion.Please let me know if you need anything else.See mdr # 1035166-2017-00072 for lot number dp06038.See mdr # 1035166-2017-00073 for lot number dp05539.
 
Additional Manufacturer Narrative
The device was in use for treatment.The device was not returned for analysis, therefore, the clinical observation could not be confirmed.Based on the investigation, a capa is not required.A change request was initiated to implement action to prevent recurrence of this event.Oscor will continue to monitor this event type.The event will be re-evaluated if additional information becomes available.Per qa procedure adelante-s introducer sheath in process and final inspection: 13.3.2 break and peel test: using samples from fit check as described in 13.3.1, manually break the sheath and hub and verify that the seal splits easily without extreme elongation.Also verify that the split cap and seal remain secure and do not break free or loosen from the sheath hub.Manually peel the sheath and verify the sheath peels easily along the sheath body and tip.Per ifu : sharply snap the tabs of valve housing in a plane perpendicular to the long axis of the sheath to split the valve and peel sheath apart while withdrawing from the vessel.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
SAFESHEATH II 9F
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 de soto blvd.
palm harbor FL 34683
MDR Report Key7794850
Report Number1035166-2018-00074
Device Sequence Number1117124
Product Code DYB
UDI-Device Identifier30891492002259
UDI-Public30891492002259
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K073100
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2022
Device Model NumberSS9
Device Catalogue NumberSS9
Device Lot NumberDP05457
Initial Date Received by Manufacturer 08/14/2018
Supplement Date Received by Manufacturer09/26/2018
Initial Report FDA Received Date08/17/2018
Supplement Report FDA Received Date10/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;